I am about 90% sure the reason the moisturizer stings is because your skin is so dry! Happens to me all the time during winter. I also have to agree with acdc1. You should see a dermatologist. The redness doesn't look like the kind typically associated with acne. I might guess that something is irritating you, it appears like an allergic reaction. Maybe even a case of folliculitus. Do you use any other products? Try eliminating one by one for a week or two.
The trick with keeping powders from looking flaky is to use moisturizer seconds before and then build up the coverage slowly.
I have used several mineral powders: Bare Escentuals, Colorescience (which is their dermatological brand), Smashbox Halo(the best out of them), and Laura Mercier. Although at first they look nice, and it gives you the impression that it's helping your skin. They're not. A week+ in and you will notice your pores aggravating, and your skin texture getting rougher and rougher. I tried these products while using Retina-A, and in each case they made my skin worse. I even retried them months later, and had the same reaction! I also think a little moisturizer and sunscreen can be the best choice to prime your skin with. I have yet to find a primer brand that won't break me out. Sometimes keeping it simple is better.
P.S. Never ever fall asleep wearing primer & foundation. ;(